Maine, 2014

Coastal Flood in Maine, August 14, 2014

August 14, 2014 · NWS GYX · 2 events in 2 counties and zones

An early season Nor'easter developed and moved into the Gulf of Maine early on the 14th. |In addition, very high astronomical tides from a super moon combined with the low pressure system to produce minor coastal flooding across isolated locations in southwest Maine.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An early season Nor'easter developed and moved into the Gulf of Maine early on the 14th. This system produced a prolonged period of gale force winds and building seas.|In addition, very high astronomical tides from a super moon combined with the low pressure system to produce minor coastal flooding across isolated locations in southwest Maine. The tide in Portland Harbor topped out right at its 12 foot flood stage, resulting in very minor flooding of side streets along the wharfs. In Biddeford, very minor flooding occurred along side Granite Point road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 13, 10:39 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 13, 10:39 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1139 PM EDT WED AUG 13 2014

.SYNOPSIS...
LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND...
BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL
TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN
UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND.
HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF
LOW PRESSURE BRINGS RAIN BACK TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
10PM UPDATE: RADAR AND OBS CONTINUE TO INDICATE BANDS OF VERY HVY
RAINS WITH EMBDD TSTMS HAVE ENDED OVER NH BUT ARE NOW MOVING
THROUGH SW AND CNTRL ME. THE SECONDARY SFC LOW CENTERED JUST E OF
PSM ATTM CONTINUES DEEPENING AND MOVING ENEWD WITH A STRONG LOW
LEVEL WIND FLOW IN ADVANCE ENHANCING THE RAINFALL AMTS. 2-4 INCHES
OF RAINFALL HAS BEEN COMMON WITH THIS SYSTEM. WATER VAPOR IMAGERY
SHOWS THE DEEP NEG TILTED TROF LIFTING NEWD. WE WILL CONTINUE TO
FORECAST RAIN AND EMBDD TSTMS OVER SRN AND CENTRAL MAINE FOR THE
NEXT SEVERAL HOURS. AFTER MIDNIGHT THE BAND OF RAIN SHOULD EXIT
THE AREA ALLOWING SOME FOG TO DEVELOP.

PREV DISC:
WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH
CENTERED OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO
THE NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND.
CLOUD TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT
CURRENTLY IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED
TODAY OVER NH AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS
SHOULD INTENSIFY AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE
INCLUDED ISOLATED THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING.
STILL EXPECTING 1-3" OVERALL AS THE WARM FRONTAL BOUNDARY
INTERACTS WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. PWATS
ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO BE DRAWN UP ALONG
THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS AND LASTS
THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN FROM SW TO NE
LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT PASS BY ALONG
THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT
AFTER A COOL DAY WITH READINGS IN THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL
MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS
LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL
MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE
TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S.
THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH
FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER
AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER
40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE.
BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND.
THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON
SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL
SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW
CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM.

BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING
OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER
COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A
PERIOD OF RAIN ON TUESDAY.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND
INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST
WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN
SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST.

LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU
THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT
COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO
RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE
IN ANY CONVECTION.

&&

.MARINE...
SHORT TERM...
1135PM UPDATE: HAVE EXTENDED THE GALE WARNING INTO THE EARLY
MORNING HOURS AS EAST TO SOUTHEAST WINDS ASSOCIATED WITH THE LOW
LEVEL GRADIENT WINDS REMAINS OVER THE WATERS. WINDS WILL DIMINISH
TOWARD MORNING AND THEN SEAS WILL SLOWLY SUBSIDE.

PREV DISC:
GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE
WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE
WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE
IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE
OUTER WATERS.

LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

&&

.HYDROLOGY...
THE BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAS EXITED NEW
HAMPSHIRE AND EXTREME SOUTHWEST MAINE. THE HEAVY BAND OF RAIN OVER
CENTRAL AND EASTERN AREAS OF MAINE WILL BE MOVING OUT OF THE
FORECAST AREA OVER THE NEXT SEVERAL HOURS...BUT NOT BEFORE CAUSING
SOME AREAS OF FLOODING.

MOST OF THE MAJOR RIVERS ARE RISING BUT ARE GENERALLY BEHAVING. THE
SACO AT NORTH CONWAY WILL NEED TO BE WATCHED BUT IS FORECAST TO REMAIN
JUST BELOW FLOOD STAGE. A FLOOD WARNING FOR THE PRESUMPSCOT RIVER
AT WESTBROOK HAS BEEN ISSUED..THE RIVER IS EXPECTED TO RISE
THROUGH THE EARLY MORNING CRESTING NEAR 15.3 FT...FLOOD STAGE IS
15 FEET.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING FOR SOUTHWEST COASTAL MAINE AND COASTAL
NEW HAMPSHIRE AND A COASTAL FLOOD ADVISORY FOR THE MIDCOAST OF
MAINE HAS BEEN ISSUED UNTIL 4AM. HIGH TIDE WILL BE 11.2 FT IN
PORTLAND AT 209 AM. STORM SURGE IS EXPECTED TO .5 TO 1 FT AND
CURRENTLY SEAS ARE RUNNING AROUND 10 FT. THIS COMBINATION WILL
CAUSE SOME FLOODING...SPLASHOVER AND BEACH EROSION NEAR THE TIME
OF HIGH TIDE IN SOME AREAS...ESPECIALLY ALONG THE SOUTHWEST COAST
OF MAINE AND COASTAL NEW HAMPSHIRE.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MEZ025>028.
     COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR MEZ023-024.
NH...COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EDT THURSDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Aug 13, 10:23 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1123 PM EDT WED AUG 13 2014

MEZ007>009-012>014-018>022-NHZ001>010-013-150330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
1123 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-150330-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1123 PM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-150330-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
1123 PM EDT WED AUG 13 2014

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH
RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE
WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF
POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-150330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1123 PM EDT WED AUG 13 2014

...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 13, 10:54 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1154 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      LEWISTON                44.10N  70.22W
08/13/2014                   ANDROSCOGGIN       ME   PUBLIC

            RACHEL BLVD

&&

EVENT NUMBER GYX1400229

MC
Local storm report, Aug 13, 11:08 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1208 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   SOCIAL MEDIA

            MANY STREETS FLOODED

&&

EVENT NUMBER GYX1400230

MC
Local storm report, Aug 13, 11:09 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1209 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      BRADFORD                43.27N  71.96W
08/13/2014                   MERRIMACK          NH   LAW ENFORCEMENT

            EAST WASHINGTON RD FLOODED

0527 PM     FLASH FLOOD      SUTTON                  43.33N  71.95W
08/13/2014                   MERRIMACK          NH   DEPT OF HIGHWAYS

            RT 114 CLOSED

0930 PM     FLOOD            SACO                    43.50N  70.44W
08/13/2014                   YORK               ME   LAW ENFORCEMENT

            UNDERPASSES FLOODED... VEHICLES STRANDED.

1017 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            HIGH STREET FLOODED.

1020 PM     FLASH FLOOD      SCARBOROUGH             43.58N  70.32W
08/13/2014                   CUMBERLAND         ME   LAW ENFORCEMENT

            8 RUNNING WATER OVER BROADTURN RD.

1030 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            BRIGHTON AVE CLOSED

1153 PM     FLASH FLOOD      LEWISTON                44.10N  70.22W
08/13/2014                   ANDROSCOGGIN       ME   PUBLIC

            RACHEL BLVD

1206 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   SOCIAL MEDIA

            MANY STREETS FLOODED

&&

EVENT NUMBER GYX1400223 GYX1400224 GYX1400225 GYX1400226 GYX1400227
GYX1400228 GYX1400229 GYX1400230

MC
Local storm report, Aug 13, 11:58 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1258 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   BROADCAST MEDIA

            CASCO RD CLOSED DUE TO WATER

&&

EVENT NUMBER GYX1400231

MC
Local storm report, Aug 13, 11:59 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1259 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   BROADCAST MEDIA

            WATER FLOWING OVER RD ON BUNGANUC RD

&&

EVENT NUMBER GYX1400232

MC
Local storm report, Aug 14, 12:00 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
100 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   BROADCAST MEDIA

            WATER FLOWIGN DOWN HIGHLAND RD

&&

EVENT NUMBER GYX1400233

MC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 coastal flood. Local standard time, as filed.

Coastal Flood, Coastal Cumberland

When
August 14, 1:06 AM EST to 1:18 AM EST
Where
Coastal Cumberland forecast zone
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

An early season Nor'easter combined with high astronomical tides to produce minor flooding in Portland. Very minor coastal flooding occurred on side streets along the wharfs.

Coastal Flood, Coastal York

When
August 14, 1:06 AM EST to 1:18 AM EST
Where
Coastal York forecast zone
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

An early season Nor'easter combined with high astronomical tides to produce minor coastal flooding in Biddeford. Very minor flooding occurred alongside Granite Point Road.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541056, 541057.